Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Phoenix, AZ

July 14, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 14, 2015, 6:33 PM MST for Maricopa County, Arizona. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 6:33 PM MST (01:33 UTC)
Expired
Jul 14, 2015, 7:00 PM MST
In force
27 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 15 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:40 PM MSTTSTM WND GST 493 Ese Fiesta Mall, AZAND MEASURED 0.92 IN. OF RAIN
Jul 14, 6:40 PM MSTTSTM WND GST 493 Ese Fiesta Mall, AZAND MEASURED 0.92 IN. OF RAIN AND 14 IN. DIAMETER TREE BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
3238 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS55 KPSR 150133
SVRPSR
AZC013-150200-
/O.NEW.KPSR.SV.W.0016.150715T0133Z-150715T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
633 PM MST TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 700 PM MST

* AT 632 PM MST...DOPPLER RADAR AND NATIONAL WEATHER SERVICE 
  EMPLOYEES INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
  GILBERT CITY HALL...OR NEAR GILBERT...AND MOVING EAST AT 10 MPH. 
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MESA...CHANDLER...GILBERT...TEMPE...FREESTONE PARK...SAN TAN
  VILLAGE MALL...DOWNTOWN MESA...FIESTA MALL...CHANDLER FASHION
  CENTER MALL...MESA RIVERVIEW MALL...TUMBLEWEED PARK...GILBERT CITY
  HALL...CHANDLER CITY HALL...FALCON FIELD AIRPORT AND HIGLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3328 11193 3342 11193 3348 11173 3333 11170
      3321 11174
TIME...MOT...LOC 0132Z 272DEG 11KT 3334 11182 

$$

18
3 follow-up statements
861 
WWUS55 KPSR 150143
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST TUE JUL 14 2015

AZC013-150200-
/O.CON.KPSR.SV.W.0016.000000T0000Z-150715T0200Z/
MARICOPA AZ-
643 PM MST TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR CENTRAL MARICOPA COUNTY...

AT 643 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER FREESTONE PARK...OR OVER GILBERT...MOVING EAST AT 10
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
MESA...CHANDLER...GILBERT...TEMPE...FREESTONE PARK...SAN TAN VILLAGE
MALL...DOWNTOWN MESA...FIESTA MALL...MESA RIVERVIEW MALL...GILBERT
CITY HALL...CHANDLER CITY HALL...FALCON FIELD AIRPORT AND HIGLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3329 11188 3342 11192 3348 11173 3333 11170
      3325 11173
TIME...MOT...LOC 0143Z 264DEG 11KT 3336 11179 

$$

18
451 
WWUS55 KPSR 150151
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
651 PM MST TUE JUL 14 2015

AZC013-150200-
/O.CON.KPSR.SV.W.0016.000000T0000Z-150715T0200Z/
MARICOPA AZ-
651 PM MST TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR CENTRAL MARICOPA COUNTY...

AT 651 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER FREESTONE PARK...OR OVER MESA...MOVING NORTHEAST AT 15
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
MESA...CHANDLER...GILBERT...FREESTONE PARK...SAN TAN VILLAGE MALL...
MESA RIVERVIEW MALL...DOWNTOWN MESA...GILBERT CITY HALL...FIESTA
MALL...FALCON FIELD AIRPORT AND HIGLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3331 11184 3343 11189 3348 11173 3333 11170
      3327 11172
TIME...MOT...LOC 0151Z 241DEG 15KT 3339 11176 

$$

18
632 
WWUS55 KPSR 150201
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
701 PM MST TUE JUL 14 2015

AZC013-150211-
/O.EXP.KPSR.SV.W.0016.000000T0000Z-150715T0200Z/
MARICOPA AZ-
701 PM MST TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3331 11184 3343 11189 3348 11173 3333 11170
      3327 11172
TIME...MOT...LOC 0152Z 272DEG 11KT 3339 11176 

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:46 PM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 14, 2:46 PM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
246 PM MST TUE JUL 14 2015

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS.

&&

.SYNOPSIS...
DRY WEATHER WILL CONTINUE FOR ANOTHER TWO DAYS FOR THE LOWER DESERTS
WITH AFTERNOON SHOWERS IN EASTERN ARIZONA. BY FRIDAY MOISTURE LEVELS
WILL RAMP UP SIGNIFICANTLY AND BRING IN CLOUDINESS AND LOWER
TEMPERATURES WITH A GOOD CHANCE FOR RAIN SHOWERS AND
THUNDERSTORMS OVER THE WEEKEND.

&&

.DISCUSSION...

500MB RIDGE IS CENTERED OVER NORTHEAST TEXAS. THIS IS HELPING PUMP UP
MOISTURE NORTHWARD FROM NRN MEXICO INTO PRIMARILY NM BUT ALSO ERN AZ.
AT THE SAME TIME A VORT MAX IS MOVING TOWARDS THE NE FROM SW AZ.
THESE TWO FACTORS ARE INCREASING MOISTURE FLOW OVER ERN AZ AND
COMBINED WITH THE LIFT PROVIDED BY HIGHER TERRAIN IS POPPING UP
CONVECTION THIS AFTN. TO THE WEST IS DRIER AIR AND MOSTLY CLEAR
SKIES. ATTM WE ARE SEEING SOME CONVECTIVE SHOWERS IN SRN GILA COUNTY
AND ALONG THE SRN MARICOPA AND WRN PINAL COUNTY LINE.

TEMPERATURES ARE STILL RUNNING NEAR NORMAL FOR MOST AREAS WITH A HIGH
TODAY SO FAR OF 107 IN PHOENIX.

MAIN ITEM OF INTEREST FOR THE NEXT SEVEN DAYS IS WATCHING HURRICANE
DELORES AND MORE SPECIFICALLY...WHAT WILL BECOME OF ITS TROPICAL
MOISTURE. THE TRACK FORECAST CALLS FOR DELORES TO CONTINUE MOVING
TOWARDS THE NORTHWEST...MOVING TO THE WEST OF BAJA CA. AS IT DOES
THAT IT WILL BEGIN TO FUNNEL MOISTURE UP THE GULF OF CA AND BY LATE
THURSDAY WE SHOULD START SEEING HIGHER MOISTURE AMOUNTS MOVING OVER
THE COLO RIVER VALLEY AND BY LATE FRIDAY MUCH HIGHER DEWPOINTS ACROSS
THE ENTIRE REGION. THIS WILL RESULT IN A MUCH HIGHER CLOUD COVER AND
A REDUCTION IN TEMPERATURES...ESPECIALLY OVER THE WEEKEND. THE BIG
QUESTION WILL BE HOW MUCH RAIN WE CAN EXPECT...AND OVER WHAT PERIODS.
CERTAINLY THIS WILL BE A VERY MOIST AIRMASS WITH HIGH PWATS OVER THE
WEEKEND THROUGH AT LEAST MONDAY. IF THERE IS MUCH OF A CHANCE TO
DESTABILIZE THE ATMOSPHERE SUCH AS A BREAK IN CLOUD COVER TO INCREASE
SFC TEMPS THEN WE CERTAINLY COULD GET INTO A POTENTIAL FLASH FLOOD
THREAT SITUATION. IT IS REALLY TOO EARLY TO NARROW THAT THREAT DOWN
TO LOCATIONS AND SPECIFIC TIME PERIODS SO THIS IS SOMETHING THAT WE
WILL HAVE TO WATCH CAREFULLY.

HIGH PRESSURE RIDGING IS EXPECTED TO RETURN BACK TO THE REGION BY
TUESDAY AND THIS WILL TEND TO DRY OUT AND WARM UP THE AREA.

&&

.PREVIOUS DISCUSSION...
SHOWER ACTIVITY ACROSS THE AREA IS WINDING DOWN AFTER A FAIRLY ACTIVE
EVENING ACROSS EASTERN ARIZONA UNDER AN AREA OF UPPER LEVEL
DIFFLUENCE. WILL SEE A BIT OF A DECREASE IN MONSOON SHOWERS AND
THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY AS UPPER LEVEL WINDS
SHIFT MORE OUT OF THE WEST ALLOWING FOR A SLIGHT MOISTURE DECREASE
OVER EASTERN ARIZONA. MAINLY SLIGHT CHANCE DAYTIME POPS ARE IN THE
FORECAST DURING THIS PERIOD FOR OUR GILA COUNTY AREA. TEMPERATURES
WILL BARELY BUDGE OVER THE NEXT FEW DAYS WITH HIGHS RIGHT AROUND
NORMALS EACH DAY.

A POTENTIAL BIG CHANGE MAY BE IN STORE STARTING FRIDAY AND LASTING
THROUGH THE WEEKEND AS MODELS CONTINUE TO ADVERTISE STRONG MOISTURE
ADVECTION STARTING FRIDAY IN RESPONSE TO INCREASED SOUTHERLY FLOW
ACROSS MEXICO. HURRICANE DOLORES SHOULD TRACK NORTHWESTWARD OVER THE
NEXT FIVE DAYS WELL TO THE WEST OF THE BAJA PENINSULA...BUT IT WILL
SERVE TO INCREASE SOUTHERLY FLOW INTO ARIZONA WHILE ADVECTING IN
COPIOUS MOISTURE. LITTLE HAS CHANGED WITH MODEL SOLUTIONS OVER THE
PAST SEVERAL RUNS AS WE ARE STILL EXPECTING THE MOISTURE SURGE TO
BEGIN SOMETIME FRIDAY. PWATS ARE FORECAST TO INCREASE TO BETWEEN
1.50-1.75 INCHES FRIDAY NIGHT INTO SATURDAY WITH THE SOUTHWEST
ARIZONA AREA SEEING THE HIGHEST MOISTURE CONTENT.

THOUGH MOISTURE WILL DEFINITELY NOT BE A PROBLEM...THERE STILL SEEMS
TO BE A LACK OF ANY ORGANIZED DYNAMICAL FORCING WITH THIS EVENT.
AREAS ACROSS SOUTHEAST CALIFORNIA AND WESTERN ARIZONA WILL LIKELY BE
IN A MORE FAVORABLE VERTICAL ASCENT AREA AS AN UPPER LEVEL JET MAX IS
FORECAST TO BE OVER THE GREAT BASIN INTO SOUTHERN CALIFORNIA. AREAS
TO THE EAST ARE SHOWN TO BE IN WEAK ANTICYCLONIC FLOW ALOFT WHICH MAY
HINDER SOME DEVELOPMENT. FOR NOW IT'S TOO EARLY TO SAY WHERE THE BEST
RAINFALL POTENTIAL WILL SET UP...BUT IF THIS SCENARIO HOLDS TRUE IT
WILL FAVOR SOUTHWEST ARIZONA AND MAYBE PORTIONS OF SOUTHEAST
CALIFORNIA. UPSLOPE LOW LEVEL SOUTHERLY WINDS WILL ALSO AID IN
SHOWER AND THUNDERSTORM DEVELOPMENT OVER HIGHER TERRAIN LOCATIONS IN
CENTRAL ARIZONA. GIVEN SOME REMAINING UNCERTAINTY...RAIN CHANCES ARE
GENERALLY STILL IN THE CHANCE CATEGORY WITH SATURDAY STILL LIKELY
BEING THE BEST POTENTIAL FOR MORE WIDESPREAD ACTIVITY. QPF AMOUNTS
ARE EVEN MORE UNCERTAIN...BUT THERE WILL BE A HEAVY RAINFALL THREAT
OVER PORTIONS OF THE REGION AND SOME POSSIBLE LOCALIZED FLOODING
ISSUES.

TEMPERATURES FOR THIS WEEKEND WILL GET A TRIM AS INCREASED CLOUD
COVERAGE AND DECENT CHANCES FOR RAINFALL SHOULD KEEP LOWER DESERT
HIGHS IN THE 90S FOR BOTH SATURDAY AND SUNDAY. MOISTURE WILL LIKELY
PERSIST OVER SOUTHERN ARIZONA EARLY NEXT WEEK KEEPING AT LEAST A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST...BUT THE
DEEP MOISTURE AND EXTENSIVE CLOUD COVERAGE WILL MOVE OUT OF THE
REGION. THIS WILL HELP TO BRING TEMPERATURES BACK UP A FEW
DEGREES...BUT LIKELY STILL BELOW SEASONAL NORMALS.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

THUNDERSTORMS WILL GENERALLY REMAIN CONFINED TO THE AREAS SOUTH AND
EAST OF PHOENIX LATE THIS AFTERNOON AND EVENING. THE PROBABILITY OF
AN OUTFLOW BOUNDARY REACHING KPHX OR EVEN KIWA IS QUITE LOW AND THE
TAFS REFLECT MORE OF A DIURNAL SHIFT TO SOUTHEASTERLY DURING THE
05Z TO 09Z PERIOD. SOMEWHAT LESS CONVECTIVE ACTIVITY IS EXPECTED
WEDNESDAY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

DRY SOUTHWEST FLOW ALOFT TO KEEP SKIES GENLY CLEAR NEXT 24 HOURS.
WINDS TO FAVOR THE SOUTH AT KBLH THROUGH THE PERIOD WITH SOME
GUSTINESS POSSIBLE THIS AFTERNOON. WINDS TO FAVOR THE WEST AT
KIPL...ESPECIALLY LATE THIS AFTERNOON AND EVENING WHEN A FEW GUSTS
OVER 20KT WILL BE POSSIBLE. NO REAL AVIATION CONCERNS NEXT 24 HOURS
AT LEAST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...

FRIDAY THROUGH TUESDAY...
A HURRICANE MOVING NORTHWEST OFF THE COAST OF BAJA CALIFORNIA WILL
SHED SIGNIFICANT TROPICAL MOISTURE WHICH IS EXPECTED TO MOVE BODILY
INLAND AND INTO ARIZONA AND SOUTHEAST CALIFORNIA. THIS WILL LEAD TO A
SHARP INCREASE IN HUMIDITY AS WELL AS HIGHLY ELEVATED CHANCES FOR
SHOWERS AND EMBEDDED THUNDERSTORMS EACH DAY WITH THE BEST RAIN
CHANCES ON THE WEEKEND. HIGH TEMPERATURES WILL LOWER MARKEDLY WITH
HIGHS OVER THE WEEKEND FALLING INTO THE 90S OR AROUND 100 DEGREES.
SOMEWHAT DRIER AND WARMED CONDITIONS ARE POSSIBLE ON MONDAY AS
MOISTURE VALUES START TO FALL OFF.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...WATERS
AVIATION...HIRSCH/CB
FIRE WEATHER...HIRSCH/CB

In the hours before

Special weather statement, Jul 14, 3:46 PM MST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
346 PM MST TUE JUL 14 2015

AZZ028-142330-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
346 PM MST TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN PINAL COUNTY

UNTIL 430 PM MST

AT 346 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF CASA GRANDE...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. LOCALLY DENSE BLOWING DUST NEAR I-10 WILL ALSO BE
POSSIBLE NEAR THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CASA GRANDE AND STANFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3280 11205 3308 11200 3295 11165 3279 11184
      3279 11187 3277 11189 3277 11191
TIME...MOT...LOC 2246Z 211DEG 13KT 3287 11192

18
Special weather statement, Jul 14, 4:23 PM MST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
423 PM MST TUE JUL 14 2015

AZZ028-150000-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
423 PM MST TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN PINAL COUNTY

UNTIL 500 PM MST

AT 421 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF FREEMAN TO
16 MILES SOUTHWEST OF ARIZOLA...AND MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH WILL BE
POSSIBLE WITH THESE STORMS. LOCALLY DENSE BLOWING DUST WILL ALSO BE
POSSIBLE ALONG INTERSTATE 8 AND INTERSTATE 10 IN SOUTHWEST PINAL
COUNTY.

LOCATIONS IMPACTED INCLUDE...
CASA GRANDE...ARIZOLA...AK-CHIN VILLAGE AND STANFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3300 11219 3304 11205 3301 11179 3282 11159
      3274 11174 3280 11178 3279 11187 3277 11189
      3276 11205 3272 11207 3272 11214 3268 11215
      3268 11220
TIME...MOT...LOC 2321Z 223DEG 13KT 3280 11213 3272 11195

18
Special weather statement, Jul 14, 5:59 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
559 PM MST TUE JUL 14 2015

AZZ023-028-150130-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
559 PM MST TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL AND CENTRAL MARICOPA COUNTIES

UNTIL 630 PM MST

AT 558 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WEST OF SUN LAKES...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL WILL BE POSSIBLE WITH
THIS STORM. BLOWING DUST WILL ALSO BE POSSIBLE AROUND THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHANDLER...TEMPE...SUN LAKES...BAPCHULE...CHANDLER FASHION CENTER
MALL...TUMBLEWEED PARK...FIREBIRD LAKE AND SANTAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3310 11201 3322 11210 3335 11198 3327 11182
      3315 11174
TIME...MOT...LOC 0058Z 242DEG 9KT 3320 11196

18
Special weather statement, Jul 14, 6:09 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
609 PM MST TUE JUL 14 2015

AZZ023-150145-
GREATER PHOENIX AREA AZ-
609 PM MST TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY

UNTIL 645 PM MST

AT 609 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHANDLER FASHION CENTER MALL...OR OVER CHANDLER...MOVING EAST AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MESA...CHANDLER...GILBERT...TEMPE...ARIZONA MILLS MALL...CHANDLER
FASHION CENTER MALL...DOWNTOWN MESA...TUMBLEWEED PARK...GILBERT CITY
HALL...CHANDLER CITY HALL...FIESTA MALL AND GUADALUPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3329 11197 3339 11199 3344 11179 3321 11174
TIME...MOT...LOC 0109Z 271DEG 8KT 3331 11190

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:17 PM MSTAreal Flood AdvisoryPSRPinal118 min
Jul 14, 5:59 PM MSTSpecial Weather StatementPSRMaricopa31 min
Jul 14, 6:09 PM MSTSpecial Weather StatementPSR36 min
Jul 14, 7:04 PM MSTSpecial Weather StatementPSR26 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.